Bananas?

Hi! I have a quick question before moving on to an actual post later.

Does anyone else on SSRIs get nasty punches in the stomach when they eat bananas? I can’t get away from them. I’ve tested it repeatedly now, and it’s definitely bananas, giving me cramps that feel like I’ve been stabbed by the butt end of the fruit. In researching it, I came across this ehow.uk website suggesting that something called banana intolerance exists. This website does not fill me with confidence, so naturally I turned to a far better resource, wikipedia *ahem*.

Wiki does not mention banana intolerance or anything like that, but it does say that a) serotonin release causes stomach muscles to contract, and b) bananas have a high ratio of tryptophan to phenyalanine and leucine, which can cause an increase in serotonin levels. Is it really possible that bananas are the culprit? Other latex fruit, who have a similar ratio of chemicals, such as avocadoes and kiwis, have not given me this effect (but mind you, those two are nearly impossible to get for less than an arm and a leg in the UK, so it’s not like I’ve eaten much of them in the last 3 months).

Has anyone else experienced this?

Advertisements

3 thoughts on “Bananas?

  1. Geoff Kolomayz

    I have not. But reading your post reminds me that in the past I have had some icky associated to bananas. It is so far removed though I imagine it is not linked. Oh a life without banana would kill me.

    Reply
  2. Pingback: Meds free, two and a half weeks in | ardentmarbles

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s